Alert archive / Idaho / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 21, 2008, 6:32 PM MDT for Ada County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 21, 2008, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
County Ada County, ID
The radar
The Boise radar (KCBX), 4 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 461 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3907 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:11 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 2:11 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 211 PM MDT SAT JUN 21 2008 .SHORT TERM...THUNDERSTORMS DEVELOPING IN HARNEY AND WRN BAKER COUNTIES AT 20Z. SO FAR MAX WINDS NEAR 40 KTS BASED ON REPORTS IN HARNEY COUNTY AT WAGONTIRE AND NEAR NEW PRINCETON. THUNDERSTORMS IN THE ELKHORNS IN BAKER COUNTY HAVE MORE LIGHTNING. ALL CELLS MOVING NNEWD ABOUT 20 KTS. SPC HESITATES TO CONSIDER A SEVERE THUNDERSTORM WATCH AS CLOUD CANOPY IS LIMITING HEATING. HOWEVER...SPC DID UPGRADE CONVECTIVE POTENTIAL FOR BAKER COUNTY LATE TODAY. AT 19Z BNO WAS ONLY 78F...WHILE REO WAS 90F. THE GREATER HEATING TOWARD REO AND E AND NE OF REO ARE OF GREATER CONCERN FOR POSSIBLE SEVERE THUNDERSTORMS LATER TODAY DUE TO WIND GUSTS...AS PACIFIC COLD FRONT AND THEN UPPER TROUGH MOVE IN. AFTERNOON FORECAST PACKAGE WILL REMAIN CLOSE TO MAV TEMPS AND POPS THROUGH MONDAY...POPS ABOVE 30 PERCENT THIS EVENING STAYING WEST OF MYL-BOI-REO...WITH MAX POPS NEAR 60 PERCENT IN BAKER COUNTY. LATER TONIGHT PCPN WILL ENTER WRN IDAHO...POPS ABOVE 30 PERCENT WILL MOVE TO NORTH OF A STANLEY-BOISE- BURNS LINE. CLEARING SUNDAY FROM THE W AND SW EXCEPT IN ERN VALLEY COUNTY. SUNDAY WILL BE ABOUT 10F COOLER THAN TODAY AS THE UPPER TROUGH MOVES THROUGH. 2-3F WARMER MOST AREAS MONDAY AS THE TROUGH EXITS EAST. .AVIATION...VFR CONDITIONS BUT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS BAKER COUNTY OREGON LATE THIS AFTERNOON AND INTO THE WEST CENTRAL MOUNTAINS THIS EVENING. GUSTY OUTFLOW WINDS WILL BE THE MAIN THREAT IN VICINITY OF THE CONVECTION. NW WINDS WILL MOVE ACROSS THE FORECAST AREA TONIGHT AS A COLD FRONT SWEEPS ACROSS IN COMBINATION WITH OUTFLOW WINDS. VFR...MOSTLY CLEAR CONDITIONS EXPECTED SUNDAY. && LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A WEAK SHORT WAVE PASSES WELL TO THE NORTH OF THIS AREA TUESDAY TO HOLD HEIGHTS STEADY THEN HEIGHTS GRADUALLY RISE THROUGH SATURDAY. THOSE RISES ARE IN PART DUE TO AMPLIFICATION THAT TAKES PLACE AS THE NEXT TROF CLOSES-OFF OFF THE NORTHERN CALIFORNIA COAST. THE SOUTHERLY FLOW AHEAD OF THAT CLOSE LOW WILL BRING HOT...DRY AIR ACROSS THE AREA FRI AND SAT. IF THE LOW CLOSES OFF CLOSER TO IDAHO THEN ISOLATED THUNDERSTORMS ARE POSSIBLE BUT THAT SEEMS UNLIKELY AT THIS POINT. && .DISCUSSION...CONVECTIVE POTENTIAL EXISTS FOR LATE TODAY IN OREGON ZONES AND THIS EVENING IN WRN AND NRN IDAHO ZONES AS SURFACE COLD FRONT AND SUPPORTING UPPER TROUGH COME IN FROM THE PACIFIC. ALREADY THIS MORNING CONSIDERABLE LIGHTNING HAS OCCURRED IN NRN CALIF AND SWRN OREGON AND THE UPPER FLOW WILL STEER THIS ACTIVITY INTO HARNEY AND EVENTUALLY BAKER COUNTY. UPPER SHEAR WILL BE MUCH GREATER IN THOSE AREAS THAN ELSEWHERE IN OUR CWA DUE TO PROXIMITY OF STRONG SSWLY JET STREAM. 12Z BOI RAOB SHOWED TYPICAL INVERTED-V T/TD WHICH IS FAVORABLE FOR THUNDERSTORM DOWNDRAFT AND OUTFLOW WINDS BUT RELATIVELY LITTLE RAIN. STILL...MID-RANGE POPS...IN THE 40-60 PERCENT RANGE...LOOK GOOD FOR ERN OREGON LATE TODAY AND THIS EVENING ...THEN INTO THE WEST CENTRAL IDAHO MOUNTAINS LATER THIS EVEVNING. WE EXPECT THE FIRST THUNDERSTORMS OF THE DAY TO APPEAR IN HARNEY COUNTY BY 18Z...THEN BAKER AND NRN MALHEUR COUNTIES BY 22Z...THEN WRN IDAHO BEGINNING 00Z. ANOTHER HOT DAY IN IDAHO ZONES...COOLING LATE TODAY IN OREGON ZONES. FROPA 00Z-02Z IN ERN OREGON...02Z-06Z IN WRN IDAHO. SCENTRAL IDAHO SHOULD ESCAPE MOST OF THE CONVECTIVE WX AS IT PROGRESSES NEWD FROM OREGON. EARLY MORNING FORECAST GOT A GOOD HEADSTART ON ALL THIS...SEE PREVIOUS SHORT TERM FOR MORE DETAILS. WE WILL BE MONITORING DEVELOPMENT THROUGHOUT THE DAY. NO UPDATES NEEDED AT THIS TIME. && .AVIATION...VFR CONDITIONS TODAY...THOUGH INSTABILITY AHEAD OF A COLD FRONT WILL SUPPORT SHOWERS AND THUNDERSTORMS IN SE OREGON TODAY AND OVER THE MOUNTAINS OF SW ID BY LATE AFTERNOON. CLOUD BASES OF 13-15K FEET MSL WITH ISOLATED TOPS ON DEEPER CONVECTION OF 30-35K FEET MSL. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT IN VICINITY OF CONVECTION. COLD FRONT MOVES THROUGH OVERNIGHT WITH ACCOMPANYING WIND SHIFT AND MORE CONVECTIVE ACTIVITY...ESPECIALLY IN EAST-CENTRAL OREGON AND THE WEST CENTRAL AND BOISE MOUNTAINS. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...ISOLATED NOCTURNAL THUNDERSTORMS IN THE MFR AREA ARE ALREADY SENDING DEBRIS CLOUDS THROUGH CENTRAL OREGON. THIS AREA OF INSTABILITY WILL MOVE INTO SE OREGON BEFORE NOON SO HAVE ADDED ISOLATED STORMS EARLY TODAY THERE. HIGHS WILL BE DOWN AROUND 2F IN OREGON AND UP 2-4 IN S CENTRAL IDAHO...NEARLY THE SAME AS YESTERDAY ALONG THE ORE-IDA BORDER. THUNDERSTORMS ACROSS BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS THIS AFTERNOON WILL BE SUPPORTED NOT ONLY BY LIFT WITH FALLING UPPER HEIGHTS AND AN APPROACHING COLD FRONT BUT ALSO 20-40 KTS OF LOW LAYER SHEAR AND 200-400 JOULES OF CAPE. PW VALUES INCREASE TO THREE-QUARTERS TO NEARLY ONE INCH OF MOISTURE IN SOME FORECAST SOUNDINGS IN SPITE OF AN INVERTED-VEE SOUNDING. DOWNDRAFT CAPE EXPECTED TO EXCEED 1000 JOULES. TROPOPAUSE HEIGHT PEAKS AROUND 39K FT THIS AFTERNOON. SOME LATE DAY THUNDERSTORMS IN THIS NORTHERN REGION COULD THEREFORE PRODUCE GUSTS ABOVE 45 MPH WITH STRONGER CELLS SUPPORTING WIND GUSTS NEAR SEVERE LIMITS. STORMS ARE EXPECTED TO MOISTEN UP AFTER THE FROPA TONIGHT SO HAVE RAISED POPS ESPECIALLY IN THE NORTHERN MOUNTAINS. GUSTY WINDS THIS AFTERNOON AND EARLY EVENING WILL DECOUPLE AFTER MIDNIGHT MANY AREAS /THE EXCEPTION BEING THE MAGIC VALLEY/ FOR A MUCH LESS MILD NIGHT. POST COLD FRONTAL SUNDAY WILL HAVE AROUND 10F COOLING IN IDAHO AND 5F IN OREGON. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...FRIDAY...FLOW PATTERN OVER THE PAC NW BECOMES ZONAL AS UPPER LOW IN GULF OF ALASKA RETREATS NORTH AND HIGH PRESSURE OVER THE DESERT SW FLATTENS. STORM TRACK REMAINS NORTH OF THE FORECAST AREA THROUGH MID-WEEK WITH DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. MODELS SHOWING WEAK SHORTWAVE PUSHING INTO PAC NW LATE WED/THUR. LITTLE MOISTURE WITH THIS SYSTEM AND MODELS TRENDING TOWARD SPLITTING THE ENERGY AS IT MOVES INLAND. RESULT IS SLIGHT CHANCE PRECIP FOR THE MOUNTAINS WITH VALLEYS REMAINING DRY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....JJ AVIATION.....JJ
Hazardous weather outlook, Jun 21, 3:54 AM MDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 354 AM MDT SAT JUN 21 2008 IDZ011-ORZ062-221000- WEST CENTRAL MOUNTAINS-BAKER COUNTY- 354 AM MDT SAT JUN 21 2008 /254 AM PDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT TODAY WILL BRING A THREAT OF THUNDERSTORMS WITH GUSTY WINDS. ISOLATED WIND GUSTS ABOVE 50 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS THIS AFTERNOON OVER BAKER COUNTY AND THIS EVENING OVER THE WEST CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ012>015-029-ORZ061-063-064-221000- LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 354 AM MDT SAT JUN 21 2008 /254 AM PDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT THIS AFTERNOON WILL BRING A THREAT OF THUNDERSTORMS WITH GUSTY WINDS. ISOLATED WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS THIS AFTERNOON OVER HARNEY AND MALHEUR COUNTIES AS WELL AS THE TREASURE VALLEY ... BOISE MOUNTAINS... AND SOUTHWEST HIGHLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ016-028-030-221000- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 354 AM MDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT A MAINLY DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL IDAHO SATURDAY NIGHT. SUFFICIENT MOISTURE... INSTABILITY AND LIFT FOR THUNDERSTORMS WILL LIKELY REMAIN WEST AND NORTH OF TWIN FALLS. WIND GUSTS AROUND 30 MPH ARE EXPECTED WITH AND FOLLOWING THE FRONT SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:01 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.